Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: I'll hold your hand if you'll hold mine Lorraine

Posted by Elizabeth on July 11, 2001, at 1:22:15

In reply to Re: I'll hold your hand if you'll hold mine Elizabeth, posted by Lorraine on July 10, 2001, at 14:27:49

[re visual illusions from Wellbutrin]
> You're right--there are more like an interference with proper eye functioning and yes, they do remind me of LSD trails--when I was much younger in the 60s. I suspect that once you have taken LSD illusions and so forth is a state much more easily slipped into. (Sort like once your mind knows the way there, it's easy to return.)

Maybe, but it's quite possible to experience "trails" without ever having taken psychedelics of any kind.

> > {re: learning to drive}
> I think it's much easier when you are younger.

I think that learning in general is much easier when you're younger.

> > [re cytochrome p450 2d6 deficiency test]
> > It's not a common test; a doctor might not be interested in ordering it unless there's a really good reason to believe you might be a slow metaboliser. (What counts as "really good" probably depends on the doctor.)
>
> Then I suspect they won't do it on me.

If there's a specific reason (unusually extreme side effects on low doses of TCAs, lack of effect on high doses of TCAs, or other relevant drug reactions) they might. An alternative is TCA serum level monitoring (this is mainly useful for imipramine, desipramine, amitriptyline, and nortriptyline, as therapeutic ranges haven't really been established for the other TCAs).

> > [re Inderal]
> Well, my hyperventilating is not short term unfortunately and I suspect that the Inderal isn't going to be my long term solution because of the pulse lowering effect--it kind of takes the wind out of my sails.

It can do that, although I would expect you to adjust to the effect. There are alternative beta blockers, including one (nadolol?) that is non-cardioselective (like propranolol) but longer-acting than propranolol and so is better suited for long-term use.

> Although it REALLY helps with the sleeping.

That's great. I never heard of anyone taking propranolol for sleep disorders (especially given its propensity to cause nightmares), but I'll keep that in mind. (Maybe I should give it a try.)

> I think I need to get on a med that handles the hyperventilating and the depression at the same time. So, given my problems with SSRI's, it's TCA time I think.

I'm not sure those would reduce the hyperventilation. They're worth a try, though. For your purposes, imipramine or nortripytline might be the best choices: they have moderate effects at muscarinic ACh receptors (anticholinergic side effects), H1 receptors (antihistaminic effects -- sedation in particular), and alpha1-adrenergic receptors (blood pressure effects).

My concern is that a TCA would not be an effective drug for you. What can you tell me about your depression (and/or other disorders)?

> That would really knock me out. I'm at 5 mg 2x day and it knocks me out and, yet, doesn't completely solve the hyperventilating thing.

It's too sedating for you, then (5 mg is a very low dose). Consider a different beta blocker, maybe.

> My hunch is that I should have it in the med cabinet for emergencies (family visits).

For my purposes, Xanax is better in emergencies because of the rapid onset of action. But Klonopin works for a long time, and I can see where it might be better for other people. Klonopin is definitely easier to use if you're taking it on a regular, around-the-clock basis, because it needs to be taken 2-3 times/day instead of 4 or so (like Xanax).

> I think the Selegiline is making the hyperventilating worse.

Definitely a possibility. Two of its metabolites (as I'm sure you know) are l-amphetamine and l-methamphetamine. I experienced jitters, agitation, and worsened insomnia and appetite on it.

> How is the DMI working for you?

I'm only up to 75 mg (not a very high dose). I'm supposed to increase by 25 mg every 3 days or so. The side effects (if any) are minimal, at least.

> > (Do you mean "melancholia," "melancholic featueres," "melancholic depression," etc.?)
>
> Yeah, that's what I mean. Sounds like it is a particularly tough kind of depression.

It's "classic" depression. It tends to be rather severe, but it responds well to TCAs and ECT. That's why I'm hoping desipramine will be good for me.

> > That's a depression thing (indecisiveness). It's a big problem for me too.
>
> Boy, isn't that the truth. Decisions can seem like riddles and then poof when the depression lifts the knots unravel themselves before your eyes and you wonder what the fuss was all about.

Heh. Well put.

-elizabeth


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:67742
URL: http://www.dr-bob.org/babble/20010708/msgs/69680.html